Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 9, 2016, 7:52 AM CDT for Dakota County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 7:52 AM CDT (12:52 UTC)
- Expired
- Jun 9, 2016, 8:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Twin Cities, MN
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 19 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 0.9 hours before the alert went out and 398 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WWUS83 KMPX 091252
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 AM CDT THU JUN 9 2016
MNZ060-069-070-091315-
SCOTT-DAKOTA-HENNEPIN-
752 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHEASTERN SCOTT AND WESTERN DAKOTA COUNTIES...
AT 752 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BURNSVILLE...OR
14 MILES SOUTH OF MINNEAPOLIS...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE
VALLEY...EDINA...SHAKOPEE...RICHFIELD...INVER GROVE HEIGHTS...SAVAGE AND
CHANHASSEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 80 AND 88.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 109 AND 124.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 155 AND 162.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4453 9317 4477 9354 4480 9355 4481 9352
4486 9352 4488 9348 4490 9334 4475 9294
TIME...MOT...LOC 1252Z 305DEG 25KT 4475 9327
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:27 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 9, 6:27 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 627 AM CDT THU JUN 9 2016 .SHORT TERM...(Today and tonight) Issued at 324 AM CDT Thu Jun 9 2016 Thunderstorms continued to form along a strong theta-e (85-70H) gradient across southern Minnesota overnight. Although most of the thunderstorms were sub-severe, a few produced up to one inch hail, but the majority of the hail stones were dime to nickel size. The strong theta-e advection will slowly subside this morning as the low level jet veers to the east-southeast and weakens. This will lead to the thunderstorm chances diminishing to a very low probability by noon. Additional thunderstorms will still be possible in far southeast/south central Minnesota as well as portions of east central Minnesota and west central Wisconsin this afternoon. Further to the west, the cap will strengthen leading to a very muggy day as temperatures rise into the 80s and lower 90s. Afternoon heat indices in western Minnesota will approach 95 degrees during the afternoon. Not much change overnight as the strong cap will hinder thunderstorm development across southern Minnesota. However, this cap weakens considerably in central Minnesota and west central Wisconsin, which will lead to a continued threat of additional thunderstorms this evening and overnight. .LONG TERM...(Friday through Wednesday) Issued at 324 AM CDT Thu Jun 9 2016 Friday...Potent warm front will lift north across the area during the day Friday, leading to another surge of warm air but also moist deep South air into the region. Highs will push into the upper 80s to mid 90s for much of the coverage area. With dewpoints expected to climb to the upper 60s to lower 70s, heat index values to increase to near 100 Friday afternoon. However, this scenario will develop in conjunction with a flattening upper level ridge while a potent shortwave trough axis rounds the western periphery of an eastern Canadian upper level low. This trough dropping through Manitoba and western Ontario will work with a surface low over western Ontario to enhance lift. While some storms may be ongoing early in the day, the thinking is that some partial clearing behind the warm front will allow for added instability for later in the day. Storms are then expected to develop late afternoon in the Dakotas, specifically near the Fargo area, which may then drive southeastward behind the warm front across central and southeastern Minnesota into southwestern Wisconsin. Still some uncertainty in the development of a MCS but there is enough confidence to warrant a Slight Risk for much of the coverage area in the Day 2 Severe Weather Outlook. Saturday...Another large-scale ridge will develop across the central United States Saturday and Saturday night, mitigating any storm development. In addition, the cold front associated with the aforementioned warm front will drop through the region by daybreak Saturday morning, resulting in a more stable airmass for the area. Highs will still run warm, into the upper 80s to lower 90s, and heat index values into the 95 to 98 degree range. Despite the instability in place, strong capping aloft will prevent convection from developing so a dry day is expected. Sunday through Wednesday...A more unsettled pattern is expected for the first half of next week as a large trough moves onshore the western United States and slowly evolves to a cutoff low in the 4-Corners region. Prevailing SW to NE flow over the area followed by the upper low moving into the Upper Mississippi River Valley region will spell periodic chances for showers and thunderstorms over much of the first half of next week. Still a bit early to pin down any one day over another so have capped precipitation chances in the 40s percent at this time. Temperatures will go on a gradual cooling trend as the upper low moves towards and over the region, bumping highs back down into the 70s by midweek. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 625 AM CDT Thu Jun 9 2016 Confidence remains high through 18z that thunderstorms in eastern Minnesota will weaken and dissipate between 12-15z with VFR conditions and a east-southeast wind of 5 to 15 kts continuing. Confidence on redevelopment of tsra this afternoon remains low in Minnesota, but higher in western Wisconsin. Confidence on redevelopment is associated with the amount of instability and if a strong cap breaks this afternoon. KMSP... Confidence is high that thunderstorms will hold near the airport through 1330z, with vsbys as low as 2sm for a 15 min period. However, predominately it should remain VFR. The main forecast concern this afternoon is with redevelopment. Later shifts will need to evaluate local boundaries and the amount of instability and if thunderstorms can develop. Winds will hold from the east- southeast around 10 kts through most of the taf period. /OUTLOOK FOR KMSP/ SAT...VFR. Winds N-NE 5 kts. SUN...VFR. CHC TSRA late. Winds SE 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...JPC AVIATION...JLT
Hazardous weather outlook, Jun 9, 3:40 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 AM CDT THU JUN 9 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 340 AM CDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL AND SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN THIS MORNING. SOME STORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING BUT THE THREAT FOR SEVERE WEATHER IS LOW. THIS AFTERNOON...HIGH TEMPERATURES INTO THE LOWER 80S TO LOWER 90S WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDEX VALUES BETWEEN THE UPPER 80S AND UPPER 90S. THERE IS AN ELEVATED RISK FOR HEAT ILLNESSES FOR THOSE SPENDING TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FOR MAINLY CENTRAL AND EASTERN MINNESOTA INTO WESTERN WISCONSIN FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH THIS ACTIVITY WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR THE FIRST HALF OF NEXT WEEK BUT SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. HIGH HEAT AND HUMIDITY ARE EXPECTED FRIDAY ACROSS THE REGION WITH HEAT INDICES EXPECTED TO REACH 95 TO 100 DEGREES. THERE IS AN ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 9, 5:17 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
517 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 1 S VICTORIA 44.85N 93.66W
06/09/2016 E0.88 INCH CARVER MN COCORAHS
.
&&
JPCLocal storm report, Jun 9, 5:19 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL 1 SSW CHANHASSEN 44.85N 93.56W
06/09/2016 E0.50 INCH CARVER MN NWS EMPLOYEE
DIME-SIZED HAIL FOR A COUPLE MINUTES AT THE
NWS OFFICE.
&&
JPCLocal storm report, Jun 9, 5:22 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 3 NW WATERTOWN 44.99N 93.90W
06/09/2016 E2.50 INCH WRIGHT MN PUBLIC
TENNIS BALL SIZED HAIL. REPORTED VIA
TWITTER. TIME ESTIMATED. .
&&
MKMLocal storm report, Jun 9, 7:02 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 3 NW WATERTOWN 44.99N 93.90W
06/09/2016 WRIGHT MN PUBLIC
TREE DOWN ON RESIDENCE. TIME ESTIMATED.
REPORTED VIA TWITTER.
&&
MARGRAFLocal storm report, Jun 9, 7:06 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 AM CDT THU JUN 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG CHASKA 44.82N 93.60W
06/09/2016 CARVER MN PUBLIC
3 LARGE TREE LIMBS DOWN. SMALL HAIL ALSO
REPORTED. RECEIVED VIA FACEBOOK. TIME WAS
ESTIMATED. .
&&
MKMSpecial weather statement, Jun 9, 7:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 AM CDT THU JUN 9 2016
MNZ060-069-070-091315-
SCOTT-DAKOTA-HENNEPIN-
752 AM CDT THU JUN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHEASTERN SCOTT AND WESTERN DAKOTA COUNTIES...
AT 752 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BURNSVILLE...OR
14 MILES SOUTH OF MINNEAPOLIS...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...EAGAN...EDEN PRAIRIE...BURNSVILLE...LAKEVILLE...APPLE
VALLEY...EDINA...SHAKOPEE...RICHFIELD...INVER GROVE HEIGHTS...SAVAGE AND
CHANHASSEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 80 AND 88.
U.S. HIGHWAY 169 BETWEEN MILE MARKERS 109 AND 124.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 155 AND 162.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4453 9317 4477 9354 4480 9355 4481 9352
4486 9352 4488 9348 4490 9334 4475 9294
TIME...MOT...LOC 1252Z 305DEG 25KT 4475 9327The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:55 PM CDT | Special Weather Statement | MPX | Kandiyohi | 35 min |
| Jun 8, 10:46 PM CDT | Special Weather Statement | MPX | Kandiyohi | 44 min |
| Jun 9, 1:00 AM CDT | Special Weather Statement | MPX | Le Sueur | 2 hr |
| Jun 9, 1:34 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 26 min |
| Jun 9, 1:58 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 32 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MPX | Scott | 46 min |
| Jun 9, 2:46 AM CDT | Special Weather Statement | MPX | Scott | 119 min |
| Jun 9, 2:57 AM CDT | Special Weather Statement | MPX | Dakota | 48 min |
| Jun 9, 3:28 AM CDT | Special Weather Statement | MPX | Carver | 47 min |
| Jun 9, 3:40 AM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Jun 9, 3:56 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Wright | 34 min |
| Jun 9, 4:29 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 14 min |
| Jun 9, 7:57 AM CDT | Special Weather Statement | MPX | McLeod | 48 min |
| Jun 9, 8:04 AM CDT | Special Weather Statement | MPX | Carver | 41 min |
| Jun 9, 8:25 AM CDT | Special Weather Statement | MPX | Nicollet | 35 min |
| Jun 9, 8:28 AM CDT | Special Weather Statement | MPX | Scott | 47 min |
| Jun 9, 8:37 AM CDT | Special Weather Statement | MPX | McLeod | 53 min |
| Jun 9, 8:39 AM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Jun 9, 9:41 AM CDT | Special Weather Statement | MPX | Le Sueur | 34 min |
| Jun 9, 9:54 AM CDT | Special Weather Statement | MPX | Goodhue | 51 min |
| Jun 9, 3:18 PM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 21 more | 30 hr |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.